|Valium and Agenerase
Feb 7, 2007
I am on fuzeon,truvada and agenerase liquid.I have had severe panic attacks for years and the HIV dr. is about 20 miles away.I suffer when going more than a few blocks from home so when i go to the dr.I take a valium.(10 mg.)He says this regiman is the last one for me but if i take valium with agenerase make it a low dose because it can cause heavier sedation and confusion.I don't do the driving myself but can this be real dangerous to mix?Or can you recommend something i can ask for that would be safer?I only need it to leave town about every 6 weeks to 2 months.I am not worried about heavy sedation but i worry about brain disease.I am sorry if i made this question confusing,i just need to know what i can try to expect next week when time to go see the dr.The panic attacks are from agoraphobia and they are scarier than finding out you have HIV.Thank you Sandra
| Response from Dr. Young
Sandra, thanks for your post.
Amprenavir (Agenerase) can increase the levels of certain sedatives, including diazepam (Valium). This doesn't mean that you can't take the two together at all; I've got several patients who take sedatives of the same family of diazepam (called benzodiazepenes) with protease inhibitors. Rather, it simply means to be aware that there may be a greater sedation affect of a standard dose of Valium, and to use the lowest dose needed to get the desired effects.
As for this being your "last" regimen-- I'm assuming that this means that you've got drug resistant virus and are on a "salvage" regimen. Fortunately, recent developments in HIV medicine have really changed the prognosis for patients with multidrug-resistant virus. I've got patients receiving new drugs in Early Access Programs (including integrase inhibitors) who are achieving undetecable HIV levels for the first time.
Hope this helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Seroconverting After Sex With A Prostitute
- Diarrhea After Deep Kissing Worried I Have HIV
- Flu Symptoms After Swallowing Cum Worried I Have HIV
- Muscle Ache After Getting Fingered Sign Of HIV AIDS
- Pain In Penis After Topping With Condom Does It Mean I Have HIV
- Pain In Penis After Touching Sperm Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.